MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 7

ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 7
Catalog Number 425-96-007
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/26/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the stem subsiding and a periprosthetic fracture.It is unclear whether the stem subsided as a result of the fracture or if the subsidence caused the fracture.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's hip stem subsided and the patient had a peri-prosthetic fracture.The in-vivo length of service for the patient's implant was 4.8 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There were no reports of pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause of this event was the patient's hip stem subsided and had a peri-prosthetic fracture.The root cause for the stem subsidence and fracture were not reported.A close review of the dhr revealed all dimensional aspects of the stem were within design specifications, therefore; the probability the stem itself is responsible for the subsidence or fracture is remote.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, STANDARD, SIZE 7
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5749760
Report Number1644408-2016-00404
Device Sequence Number16147680
Product Code LPH
UDI-Device Identifier00888912078528
UDI-Public(01)00888912078528
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Catalogue Number425-96-007
Device Lot Number186R1025
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;